... notice my hair is receding and thinning out. I am wondering if I can not stop the Viibryd but add good hair restoration vitamins and possibly Rogaine to possibly bring my hair back to where it used to be. Anyone have any thoughts about this. I sure hate to give up on an antidepressant that is working. My hair loss started when I started Viibryd so I feel there is a good cause and effect here.
I haven't found any credible sources to say that viibryd causes hair loss. If you're losing a substantial amount, it could be a sign of something serious, so I'd ask a doc. If not, I'm gonna say it's age and give the hair products a try.
Many times I have gone through this in my life. I used to think it was caused by one of the new medications I was trying, esp. an antidepressant or anti anxiety medication. I would get on them and get off them, through the years, and occasionally, my hair loss problem would creep up again. I noticed this past year a correlation to my hair loss, and another thing, other than a medication - when my anxiety level was higher than usual, my hair would begin to thin again!! The more anxious I got, the more my hair thinning/hair loss would accelerate. Then of course, the anxiety coming from worrying about the hair problem would make my anxiety worse and I would be back on the merry-go-round again!
My hair would get back to normal when my anxiety level would calm back down!
I can't tell you what is causing your problem, I can only tell you what I have experienced through the years. The first time I had a problem with hair loss, I was only 17, then again in my 30's, and I was not taking a single medication. So I couldn't attribute it to a medication then, and I don't believe that has been my problem in recent years.
There are several good reputable companies to help calm your scalp down and help with this problem. Two that I know of are Keranique products and also Nioxin has a line of products that treat the same problems. Keranique, Nioxin, and Head'nShoulders, as well as others, have ingredients that help by treating the scalp - excess sebum on the scalp blocks the hair follicles and can cause hair loss as well.
You mentioned that you noticed your hair loss problem after starting the Viibryd after only 5 days? Isn't it possible that the anxiety/depression problem (I am assuming), this could be the reason that your hair loss problem started? From the anxiety/depression that you had possibly been undergoing for who knows how long before you actually started a medication to treat it? Just a thought.
My heart goes out to you. Please keep posting and let us know how you are doing. G
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Nov 2017 • 3 answers
Rogaine - I have extremely thin hair, not balding anywhere and no hair loss, but I'm wondering if I?
Updated 10 Jan 2015 • 1 answer
Updated 4 Oct 2015 • 1 answer
Updated 28 Jul 2018 • 1 answer
If I stop applying women's Rogaine, will there be a period of more hair loss than prior to using it?
Updated 28 Mar 2019 • 1 answer